Skip to Content

I started taking Sertraline 50mg 7 days ago now I have very loose stools, is this normal?

Responses (2)

Rajive Goel 17 Jan 2012

24% people who take Sertraline do complaint as its common side effect diarrhea or loose stools, maybe if you think its too bothersome, you could ask your doc/pharmacist to prescribe an alternate med which would be more compatible to suit your system.

Take care, best wishes!

gordon weiss 17 Jan 2012

I am trying my best to handle it, I would feel more comfortable knowing this will pass in a week or 2 till my system gets used to the Sertraline, I was just wondering if this is normal, and hoping this will pass in time I want to give the sertraline a chance to work. Thank you very much for getting back to me.

Rajive Goel 17 Jan 2012

Most welcome, I guess you would get used to the med & this would pass, but if it does not do talk to your doc., please.

LaurieShay 18 Jan 2012

Having loose stools as a side effect of just starting sertraline is pretty common. The problem should subside after the first couple of weeks. Good luck on the new med. May take upwards of a month to reach maximum effectiveness so be patient.

gordon weiss 18 Jan 2012

Thank you for the info... I feel better knowing that what is happening is normal...

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Question about Affexor?

Posted 21 Sep 2015 1 answer

Sertraline side effects?

Posted 10 Aug 2016 1 answer